A New Unit Distribution: Properties, Inference, and Applications


We propose a new bounded distribution called the Marshall{Olkin reducedKies distribution, which is a competitive model to the generalized beta, Kumaraswamy and beta distributions. It is able to model both negative andpositive skewed data. Eight classical estimation methods are used to estimateits parameters. A simulation study is conducted to compare the performanceof the dierent estimators. The performance ordering of these estimators isexplored using partial and overall ranks to determine the best estimationmethod. Two COVID-19 data sets on to recovering and death rates in Spainare analyzed to show the exibility of the new distribution to model suchdata. The expected values of the rst and last order statistics are used toestimate the minimum and maximum recovery and death rates.

DOI Code: 10.1285/i20705948v15n2p438

Keywords: COVID-19 data, death rate, Marshall{Olkin family, maximum likelihood estimation, recovery , reduced-Kies distribution


Afify, A. Z., Cordeiro, G. M., Ibrahim, N. A., Jamal, F., Elgarhy, M., and Nasir, M. A. (2021). The Marshall-Olkin odd Burr III-G family: theory, estimation, and engineering applications. IEEE Access, 9, 4376-4387.

Afify, A. Z., Kumar, D. and Elbatal, I. (2020). Marshall{Olkin power generalized Weibull distribution with applications in engineering and medicine. Journal of Statistical Theory and Applications, 19, 223-237.

Al-Babtain, A. A., Sherwani, R. A. K., Afy, A. Z., Aidi, K., Nasir, M. A., Jamal, F. and Saboor, A. (2021). The extended Burr-R class: properties, applications and modied test for censored data. AIMS Mathematics, 6, 2912-2931.

Al-Babtain, A. A., Shakhatreh, M. K., Nassar, M. and Afify, A. Z. (2020). A new modified Kies family: properties, estimation under complete and type-II censored

samples, and engineering applications. Mathematics, 8, 1345.

Cheng, R. and Amin, N. (1979). Maximum Product of Spacings Estimation with Application to the Lognormal Distribution (Mathematical Report 79-1); University of Wales IST: Cardi, UK.

Cheng, R. and Amin, N. (1983). Estimating parameters in continuous univariate distributions with a shifted origin. J. R. Stat. Soc. Ser. B, 45, 394-403.

Dey, S., Nassar, M. and Kumar, D. (2019). Moments and estimation of reduced Kies distribution based on progressive type-II right censored order statistics. Hacettepe Journal of Mathematics and Statistics, 48, 332-350.

Ghitany, M. E., Al-Hussaini, E. K. and AlJarallah, R. A. (2005) Marshall-Olkin extendedWeibull distribution and its application to censored data. J Appl Stat, 32, 1025-1034.

Ghitany, M. E., Al-Awadhi, F. A. and Alkhalfan, L. A. (2007) Marshall-Olkin extended Lomax distribution and its application to censored data. Commun Stat Theory Methods, 36, 1855-1866.

Gomez, Y. M., Bolfarine, H. and Gomez, H. W. (2019). Gumbel distribution with heavy tails and applications to environmental data. Mathematics and Computers in Simulation, 157, 115-129.

Gomez-Deniz, E. (2018). Adding a parameter to the exponential and Weibull distributions with applications. Mathematics and Computers in Simulation, 144, 108-119.

Gradshteyn, I. S. and Ryhzik, I. M. (2007), Tables of Integrals, Series and Products, Academic Press, New York.

Kao, J. (1958). Computer methods for estimating Weibull parameters in reliability studies. IRE Reliab. Qual. Control, 13, 15-22.

Kao, J. (1959). A graphical estimation of mixed Weibull parameters in life testing electron tube. Technometrics, 1, 389-407.

Kumar, C. S., Dharmaja, S. H. S. (2013). On reduced Kies distribution. In Collection of Recent Statistical Methods and Applications, Kumar, C.S., Chacko, M., Sathar, E.I.A., Eds. Department of Statistics, University of Kerala Publishers: Trivandrum, India. 111-123.

Kumar, C. S. and Dharmaja, S. H. S. (2017). The exponentiated reduced Kies distribution: properties and applications. Communications in Statistics-Theory and Methods, 46, 8778-8790.

Lemonte, A. J., Cordeiro, G. M. and Moreno-Arenas, G. (2016) A new useful threeparameter extension of the exponential distribution. Statistics, 50, 312-337.

Mahmoudi, E. and Sepahdar, A. (2013). Exponentiated Weibull{Poisson distribution: Model, properties and applications. Mathematics and computers in simulation, 92, 76-97.

Marshall, A. W. and Olkin, I. (1997). A new method for adding a parameter to a family of distributions with application to the exponential and Weibull families. Biometrika, 84, 641-652.

Nair, N. U., Sankaran, P. G. and Balakrishnan, N. (2013). Quantile-based reliability analysis. Basel: Birkhauser.

Nassar, M., Kumar, D., Dey, S., Cordeiro, G. M. and Afify, A. Z. (2019). The Marshall-Olkin alpha power family of distributions with applications. Journal of Computational and Applied Mathematics, 351, 41-53.

Mansoor, M., Tahir, M. H., Cordeiro, G. M., Provost, S. B. and Alzaatreh, A.

(2019). The Marshall-Olkin logistic-exponential distribution. Communications in Statistics-Theory and Methods, 48, 220-234.

Swain, J., Venkatraman, S. and Wilson, J. (1988). Least squares estimation of distribution function in Johnsons translation system. J. Stat. Comput. Simul., 29, 271-297.

Torabi, H., Bagheri, F. L. and Mahmoudi, E. (2018). Estimation of parameters for the Marshall-Olkin generalized exponential distribution based on complete data. Mathematics and Computers in Simulation, 146, 177-185.

Full Text: pdf

Creative Commons License
This work is licensed under a Creative Commons Attribuzione - Non commerciale - Non opere derivate 3.0 Italia License.